Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 131, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 7, 2012, 2:45 PM CDT for Walker County, Alabama. It was in force for 45 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 2:45 PM CDT (19:45 UTC)
- Expired
- May 7, 2012, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Walker County, AL
The radar
The Birmingham radar (KBMX), 86 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 3:06 PM CDT | HAIL 0.75 | 2 S Curry, AL | PENNY SIZE HAIL NEAR CURRY ON HIGHWAY 257. |
| May 7, 3:17 PM CDT | TSTM WND DMG | 4 Nnw Lynns Park, AL | TREES AND POWER LINES DOWN ON HIGHWAY 69 NORTH NEAR BOLDO AT THE INTERSECTION OF CLAYTON ROAD. TIME ESTIMATED FROM RADAR. |
| May 7, 3:19 PM CDT | TSTM WND DMG | 6 Ne Sumiton, AL | TREES DOWN BLOCKING THE ROADWAY AT THE INTERSECTION OF EMPIRE ROAD AND LITTLE VINE ROAD NORTHEAST OF EMPIRE. TIME ESTIMATED FROM RADAR. |
| May 7, 3:20 PM CDT | TSTM WND DMG | 4 Sw Smith Dam, AL | TREES DOWN AT THE INTERSECTION OF HIGHWAY 69 AND BURROWS CROSSING ROAD. TIME ESTIMATED FROM RADAR. |
| May 7, 3:25 PM CDT | TSTM WND DMG | 4 Nnw Sipsey, AL | TREES DOWN AT THE INTERSECTION OF CAPPS ROAD AND PINEYWOODS SIPSEY ROAD. TIME ESTIMATED FROM RADAR. |
| May 7, 3:25 PM CDT | TSTM WND DMG | 4 Ssw Smith Dam, AL | TREES DOWN AT THE INTERSECTION OF TIDWELL CEMETERY ROAD AND OLD PINEYWOODS ROAD. TIME ESTIMATED FROM RADAR. |
| May 7, 3:26 PM CDT | TSTM WND DMG | 3 Nnw Sipsey, AL | TREES DOWN BLOCKING THE ROADWAY ON PINEYWOODS SIPSEY ROAD AND CLAUDE BANKS ROAD IN THE PINEYWOODS COMMUNITY. A SCHOOL BUS WAS TRAPPED DUE TO THE FALLEN TREES. NO INJURIES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158
WUUS54 KBMX 071945
SVRBMX
ALC127-072030-
/O.NEW.KBMX.SV.W.0131.120507T1945Z-120507T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WALKER COUNTY IN ALABAMA...
* UNTIL 330 PM CDT
* AT 244 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JASPER...
AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
JASPER...CORDOVA...CURRY...LYNNS PARK...ROCKY HOLLOW...SIPSEY...
SMITH DAM AND GAMBLE.
THIS INCLUDES...
US 78 EXIT NUMBERS 57 THROUGH 65...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3396 8710 3392 8708 3390 8708 3390 8701
3386 8698 3387 8696 3380 8696 3379 8697
3377 8702 3376 8703 3373 8744 3400 8743
3400 8722 3399 8720 3401 8717
TIME...MOT...LOC 1945Z 251DEG 16KT 3387 8734
$$
562 follow-up statements
755
WWUS54 KBMX 072001
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT MON MAY 7 2012
ALC127-072030-
/O.CON.KBMX.SV.W.0131.000000T0000Z-120507T2030Z/
WALKER AL-
301 PM CDT MON MAY 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WALKER COUNTY UNTIL 330 PM CDT...
AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JASPER...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CURRY...LYNNS PARK...ROCKY HOLLOW...SIPSEY...SMITH DAM...
MANCHESTER...BOLDO...POWELLVILLE AND EMPIRE.
THIS INCLUDES...
US 78 EXIT NUMBERS 61 THROUGH 65...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3396 8710 3390 8708 3390 8701 3386 8698
3386 8696 3380 8696 3377 8702 3376 8703
3374 8730 3400 8732 3400 8722 3399 8720
3401 8717
TIME...MOT...LOC 2002Z 251DEG 16KT 3389 8725
$$
56105
WWUS54 KBMX 072019
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CDT MON MAY 7 2012
ALC127-072030-
/O.CON.KBMX.SV.W.0131.000000T0000Z-120507T2030Z/
WALKER AL-
319 PM CDT MON MAY 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WALKER COUNTY UNTIL 330 PM CDT...
AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CURRY...OR 7 MILES NORTHEAST OF JASPER...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKY HOLLOW...SIPSEY...SMITH DAM...POWELLVILLE AND EMPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3399 8714 3396 8710 3390 8708 3390 8701
3386 8696 3380 8696 3377 8702 3376 8703
3380 8719 3400 8725 3400 8722 3399 8720
3401 8717
TIME...MOT...LOC 2019Z 251DEG 16KT 3391 8716
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:35 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 7, 12:35 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CDT MON MAY 7 2012 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... VERY MESSY PATTERN WILL CONTINUE ACROSS CENTRAL ALABAMA THIS AFTERNOON...WITH A SUMMERISH SETUP THIS MORNING BASED ON RADAR AND SATELLITE IMAGERY. SEVERAL MESOSCALE BOUNDARIES LEFTOVER FROM YESTERDAY'S THUNDERSTORM ACTIVITY...AS WELL AS NEW BOUNDARIES MOVING INTO THE STATE FROM THE EAST...SOUTH...AND NORTHWEST WILL HELP TO TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON TODAY. THE PREDOMINANT FEATURE OF INTEREST IS THE MCS MOVING THROUGH CENTRAL MISSISSIPPI MOVING TOWARDS THE EAST- SOUTHEAST. THIS IS ACTUALLY A LEFTOVER COLD POOL FROM A LARGER MCS THAT DEVELOPED DURING THE EARLY MORNING HOURS OVER WESTERN TENNESSEE AND SOUTHERN MISSOURI. WITH SUFFICIENT INSTABILITIES IN PLACE DURING THE AFTERNOON DUE TO HEATING OF 1500-2000 J/KG AND LI'S OF -5 TO -7 ACROSS WESTERN ALABAMA...THE LARGE COLD POOL BOUNDARY WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL (-10 TO -12C AT 500MB) THROUGH THE AFTERNOON AND EVENING HOURS. THE MORNING KBMX SOUNDING ALSO INDICATES THIS POSSIBILITY WITH STEEP LAPSE RATES UP TO 700MB...AND FAIRLY STEEP LAPSE RATES THROUGHOUT THE HAIL GROWTH ZONE AS WELL. WE WILL CONTINUE TO WATCH THIS COLD POOL ADVANCE EASTWARD THROUGH THE AFTERNOON AND SHOULD REACH THE STATE LINE THROUGH 1PM. ELSEWHERE ACROSS THE STATE...SCATTERED CONVECTION WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS WITH OUTFLOW BOUNDARY COLLISIONS AND INTERSECTIONS EXPECTED TO TRIGGER ADDITIONAL STORMS THROUGH THE EVENING HOURS VERY SIMILAR TO WHAT WE OBSERVED YESTERDAY. ANY STORM THAT DEVELOPS WILL PRODUCE GUSTY WINDS...THE POSSIBILITY OF HAIL...AND VERY HEAVY RAINFALL. IN REGARDS TO THE FORECAST...POPS WERE RAISED TO CATEGORICAL TO CAPTURE THE MCS MOVING INTO NORTHWEST AND WESTERN PORTIONS OF THE STATE...AND RAISED POPS TO LIKELY ALL THE WAY EAST TO NEAR THE INTERSTATE 65 CORRIDOR. HIGHS WERE ALSO DROPPED IN THE AREAS THAT WILL OBSERVE THE MCS MOVING THROUGH...BUT HIGHS WERE INCREASED FOR SOUTHERN PORTIONS OF OUR CWA THAT ARE REALLY BEGINNING TO HEAT UP LATE THIS MORNING. UPDATES ARE OUT. 56/GDG && .AVIATION... 18Z TAF DISCUSSION. A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED BACK OVER CENTRAL MISSISSIPPI THIS MORNING AND WILL BE THE FOCUS OF THIS TAF CYCLE. THIS LINE WILL BEGIN TO WORK ITS WAY INTO THE WESTERN REACHES OF THE STATE BY 18Z...AND BEGIN AFFECTING KTCL BY 20Z...SPREADING OVER THE REMAINDER OF OUR SITES OVER THE REST OF THE AFTERNOON. THIS LINE COULD CARRY WIND GUSTS OF 40 MPH AND SMALL HAIL. HAVE ISSUED INITIAL TAFS AS VCTS...AND WILL UPDATE AS WE ARE ABLE TO TIME OUT ARRIVAL AT EACH TERMINAL. AFTER TS...SOME LIGHT RAIN WILL PERSIST...BUT SHOULD DRY UP PRETTY QUICK...LEAVING THE POTENTIAL FOR FOG DEVELOP AFTER MIDNIGHT. HAVE PREVAILED EVERYONE AT MVFR FOR NOW...BUT LOWER VISIBILITIES ARE PROBABLY GOING TO BE POSSIBLE...DEPENDENT ON HOW MUCH RAIN EACH SITE RECEIVES. WINDS SHOULD BE OTHERWISE LIGHT. 27 NOTE***THE NATIONAL WEATHER SERVICE IS ISSUING SEASONAL TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA...ALABAMA. THE FORECASTS WILL LAST THROUGH THE 9TH OF MAY. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...KASN TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 7, 11:59 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1159 AM CDT MON MAY 7 2012 ALZ011>015-017>050-081700- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1159 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS CENTRAL ALABAMA. THE HAZARDOUS THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. THE AREA WITH THE GREATEST CHANCE OF SEVERE STORMS IS NORTH AND WEST OF INTERSTATE 59. THE STORMS SHOULD REACH THEIR PEAK STRENGTH AND COVERAGE BETWEEN 4PM AND 7 PM...ALTHOUGH STORMS COULD OCCUR AT JUST ABOUT ANY TIME THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A THREAT OF ADDITIONAL SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL...ON TUESDAY AND WEDNESDAY...AS A COLD FRONT APPROACHES AND SLOWLY MOVES THROUGH THE STATE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED AT TIMES THIS AFTERNOON THROUGH WEDNESDAY...DUE TO THE SEVERE THUNDERSTORM THREAT. 75
In the hours before
Special weather statement, May 7, 12:54 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1254 PM CDT MON MAY 7 2012
ALZ011>013-071845-
FAYETTE AL-LAMAR AL-MARION AL-
1254 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARION...LAMAR AND
FAYETTE COUNTIES UNTIL 145 PM CDT...
AT 1251 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BRINN TO SULLIGENT TO
COLUMBUS AFB IN MISSISSIPPI...AND MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
VERNON...
WINFIELD...
MILLPORT...
FAYETTE...
BEDFORD...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3413 8820 3413 8764 3391 8763 3353 8766
3356 8827
TIME...MOT...LOC 1754Z 272DEG 47KT 3410 8778 3392 8809
3364 8844
56Special weather statement, May 7, 1:20 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT MON MAY 7 2012
ALZ022-071900-
PICKENS AL-
120 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 200 PM
CDT...
AT 119 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GLEN ALLEN TO 14 MILES
SOUTHWEST OF COLUMBUS...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PICKENSVILLE...
REFORM...
CARROLLTON...
GORDO...
ALICEVILLE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3353 8828 3352 8784 3323 8783 3315 8785
3311 8794 3308 8797 3306 8803 3304 8805
3305 8807 3304 8808 3304 8814 3299 8818
3299 8834
TIME...MOT...LOC 1820Z 322DEG 26KT 3390 8772 3334 8856
56Special weather statement, May 7, 1:42 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 PM CDT MON MAY 7 2012
ALZ011-013-071930-
FAYETTE AL-MARION AL-
142 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION AND
NORTHWESTERN FAYETTE COUNTIES UNTIL 230 PM CDT...
AT 137 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GUIN...OR 6 MILES WEST OF WINFIELD...MOVING EAST AT
10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WINFIELD...
GU-WIN...
GLEN ALLEN...
BRILLIANT...
TWIN...
&&
LAT...LON 3392 8763 3389 8764 3385 8795 3389 8796
3389 8795 3402 8795 3414 8764
TIME...MOT...LOC 1843Z 253DEG 9KT 3395 8789
56Special weather statement, May 7, 1:44 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CDT MON MAY 7 2012
ALZ012-013-022-023-071930-
FAYETTE AL-LAMAR AL-PICKENS AL-TUSCALOOSA AL-
144 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TUSCALOOSA...
PICKENS...SOUTHEASTERN LAMAR AND FAYETTE COUNTIES UNTIL 230 PM CDT...
AT 142 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FAYETTE TO PICKENSVILLE...
AND MOVING SOUTHEAST AT 25 MPH.
ONE HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PICKENSVILLE...
REFORM...
CARROLLTON...
ALICEVILLE...
GORDO...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3338 8830 3386 8780 3355 8732 3307 8783
3315 8784 3311 8794 3308 8797 3306 8803
3304 8805 3305 8808 3303 8815 3302 8815
3314 8833
TIME...MOT...LOC 1844Z 307DEG 23KT 3373 8779 3324 8830
56Special weather statement, May 7, 2:15 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CDT MON MAY 7 2012
ALZ022-030-031-072000-
GREENE AL-PICKENS AL-SUMTER AL-
215 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER...SOUTHEASTERN PICKENS AND
GREENE COUNTIES UNTIL 300 PM CDT...
AT 212 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF BENEVOLA TO
25 MILES NORTHWEST OF CUBA...AND MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EUTAW...
LIVINGSTON...
CUBA...
YORK...
BENEVOLA...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3296 8835 3323 8796 3290 8779 3286 8783
3279 8782 3276 8787 3275 8781 3271 8783
3265 8779 3265 8774 3263 8781 3259 8774
3258 8779 3253 8781 3252 8792 3243 8803
3237 8805 3232 8795 3230 8840
TIME...MOT...LOC 1915Z 321DEG 23KT 3312 8804 3257 8875
56Special weather statement, May 7, 2:29 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
229 PM CDT MON MAY 7 2012
ALZ013-015-023-024-072015-
FAYETTE AL-JEFFERSON AL-TUSCALOOSA AL-WALKER AL-
229 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALKER...TUSCALOOSA...
WESTERN JEFFERSON AND EASTERN FAYETTE COUNTIES UNTIL 315 PM CDT...
AT 230 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PARRISH TO JENA...AND
MOVING SOUTHEAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CORDOVA...
NORTHPORT...
TUSCALOOSA...
HOLT...
HUEYTOWN...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3385 8733 3361 8693 3325 8700 3325 8708
3322 8711 3324 8713 3322 8717 3320 8720
3313 8720 3313 8728 3312 8729 3301 8732
3300 8772 3302 8771 3302 8783 3331 8784
TIME...MOT...LOC 1930Z 315DEG 31KT 3370 8731 3313 8785
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:04 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 41 min |
| May 6, 7:20 PM CDT | Special Weather Statement | BMX | Jefferson | 40 min |
| May 6, 7:44 PM CDT | Special Weather Statement | BMX | Jefferson, Tuscaloosa | 46 min |
| May 6, 7:54 PM CDT | Special Weather Statement | BMX | Randolph | 51 min |
| May 6, 8:19 PM CDT | Special Weather Statement | BMX | Pickens | 41 min |
| May 6, 8:30 PM CDT | Special Weather Statement | BMX | Shelby | 45 min |
| May 6, 9:29 PM CDT | Special Weather Statement | BMX | Chambers | 46 min |
| May 6, 9:56 PM CDT | Special Weather Statement | BMX | Walker | 49 min |
| May 6, 10:13 PM CDT | Special Weather Statement | BMX | Lee | 47 min |
| May 6, 10:27 PM CDT | Special Weather Statement | BMX | Calhoun | 48 min |
| May 6, 10:41 PM CDT | Special Weather Statement | BMX | Macon | 49 min |
| May 6, 11:26 PM CDT | Special Weather Statement | BMX | Elmore | 49 min |
| May 7, 12:54 PM CDT | Special Weather Statement | BMX | Fayette, Lamar | 51 min |
| May 7, 1:20 PM CDT | Special Weather Statement | BMX | Pickens | 40 min |
| May 7, 1:42 PM CDT | Special Weather Statement | BMX | Marion | 48 min |
| May 7, 1:44 PM CDT | Special Weather Statement | BMX | Fayette, Pickens | 46 min |
| May 7, 2:15 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 45 min |
| May 7, 2:29 PM CDT | Special Weather Statement | BMX | Tuscaloosa, Walker | 46 min |
| May 7, 3:05 PM CDT | Special Weather Statement | BMX | Greene, Hale, Sumter | 40 min |
| May 7, 3:15 PM CDT | Special Weather Statement | BMX | Bibb, Blount, Jefferson, Shelby | 45 min |
| May 7, 3:54 PM CDT | Special Weather Statement | BMX | Jefferson | 51 min |
| May 7, 3:56 PM CDT | Flash Flood Warning | BMX | Blount | 3 hr |
| May 7, 3:56 PM CDT | Special Weather Statement | BMX | Jefferson | 49 min |
| May 7, 4:07 PM CDT | Special Weather Statement | BMX | Blount, St. Clair | 38 min |
| May 7, 4:29 PM CDT | Special Weather Statement | BMX | Shelby, Talladega | 46 min |
| May 7, 4:55 PM CDT | Special Weather Statement | BMX | Calhoun | 50 min |
| May 7, 5:16 PM CDT | Special Weather Statement | BMX | Clay, Coosa, Talladega | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.